MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. TITAN HD; TITAN HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. TITAN HD; TITAN HEMODIALYSIS CATHETER
Model Number THD155228E.
Medical Device Problem Codes Fracture (1260); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device is import for export only, not sold in the us.Udi not applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Central dialysis catheter cracked at the plastic base.Rupture at the junction of the catheter branches causing air leakage into the circuit and requiring replacement of the dialysis catheter.
 
Additional Manufacturer Narrative
The catheter was returned for evaluation.Initially reported as a titan catheter.Lot number taken directly from the returned device shows it is a hemo-flow catheter.Visual inspection revealed the hub is cracked and the first 2 cm of the lumen appears stretched/swollen and flattened.The condition of the device strongly suggests it was exposed to a solution that is corrosive to the device material.Although it was requested, information regarding all solutions/procedures used on this device was not provided by the customer.An implanted catheter is exposed to many variables for which the manufacturer has no influence or control.These variables include but are not limited to care and maintenance of the catheter by healthcare providers and the patient, exposure to site care agents and ointments, locking solutions, and off label uses.All of which may be contributing factors to the type of failure observed.Because all of the complaints for cracked hubs on the hemo-flow catheter in the past 5 years have come from the same facility, it is determined that no further investigation is warranted at this time.Device history record analysis was performed on the catheter lot.The review showed no deviations from specifications, including amvs (authorized manufacturer variances).There were no sorting records from complaints or ncrs (non conformance reports) associated with the reported failure mode (crack on hub) found in the reviewed lots.Based on this review it was confirmed that the manufacturing process fully complied with the customer specifications.The manufacture process includes a 100% leak test.The leak test is the final manufacturing operation before quality inspection and packaging operations per product routine.If the hub, extensions or lumen of catheter has damaged such holes, ruptures, tears, or small pin holes that could cause leaks, the leak test operation can detect them.The process engineer for this product was consulted regarding any changes to the mold and gate, and he confirmed that the mold or its gate has not suffered any changes or repairs.All finished goods are leak tested as part of the standard manufacturing routine to identify any potential leakage issues.The device was in use for over 1 year prior to noticing the issue.As there have been no changes to the tooling, molds, or methods of manufacture, it can be concluded that the root cause is most likely not directly linked to the manufacturing processes.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TITAN HD
Common Device Name
TITAN HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key23466031
Report Number2518902-2025-00065
Device Sequence Number21050369
Product Code MSD
UDI-Device Identifier00884908053272
UDI-Public884908053272
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberTHD155228E.
Device Catalogue NumberTHD155228E.
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight48 KG